Journal of Combinatorics

Volume 4 (2013)

Number 3

New bijections from $n$-color compositions

Pages: 373 – 385

DOI: http://dx.doi.org/10.4310/JOC.2013.v4.n3.a6

Author

Caroline Shapcott (Indiana University, South Bend, Indiana, U.S.A.)

Abstract

Combinatorial bijections are given from the set of $n$-color compositions of $\nu$, for which a part of size $n$ can take on $n$ colors, to the set of compositions of $2\nu-1$ having only parts of size 1 or 2, the set of compositions of $2\nu$ having only odd parts, and the set of compositions of $2\nu+1$ having no parts of size 1. A generalized bijection based on similar ideas is then given between the set of compositions of $\nu$ into parts congruent to $a(\text{mod } b)$ and the set of compositions of $\nu+b-a$ into parts congruent to $b(\text{mod } a)$ with each part greater than $b-a$.

Keywords

integer compositions, restricted compositions, $n$-color compositions, Fibonacci numbers

2010 Mathematics Subject Classification

Primary 05A19. Secondary 11B39.

Full Text (PDF format)